Premature ventricular contractions (PVCs)

Posted by MichSophie @mlcheyne, May 6, 2019

Recently diagnosed with PVCs and I’m getting really frustrated and scared at the same time. Taking 10mg propranolol twice per day which does help cut down the intensity. But I’ve also noticed with most PVCs I’m also feeling the flutters in my upper abdomen as well as my throat. I’m going to see my doctor in a couple of weeks but was wondering if anyone else has had the same expression of symptoms. Thanks a bunch!!

@sue225

potential association (so not proven) between acid reflux and atrial fibrillation only.
Interestingly, for a long time before being properly diagnosed I thought the weird heart fluttering sensations like a hummingbird in my chest were just part of my acid reflux! Well, once on the metoprolol (actually the first drug was bisoprolol), the flutters stopped.

Jump to this post

Nice read. I just want to stay on top of this and you guys are giving Me some great advice. My chest pain included is on both side. Not that the left and almost feels reproducible so I’m not worrying to much of it. Very interesting about the arrhythmias. I am trying to eliminate caffeine for a start to see if it helps.

REPLY
@slynnb

Problems with the esophagus, including GERD, can trigger some palpitations. HOWEVER, while you can do whatever you want with drugs – and, yes , PPIs are over the counter and have long been considered safe – I am adamantly against them. In fact, my cardiologist – an arrhythmia expert – also agrees with me. PPIs were hawked as preventing esophageal cancer ( now some researchers think they are the reason esophageal cancer rates are rising, not falling) and can cause arrhythmia because of their impact on magnesium. PPIs raise the risk of serious kidney disease, B12 deficiency, heart attack and possibly dementia and a myriad of other problems that are not immediately evident. Recently, they were found to increase dangers of torsades de pointes,a specific form of ventricular tachycardia in patients with a long QT interval, that can cause sudden death. You can always lose weight, eliminate processed foods and try other approaches or, sure, take the PPIs. But to use them to somehow be the answer to palpitations is not something I would personally do.https://www.cbsnews.com/news/heartburn-drugs-proton-pump-inhibitors-ppi-risks-prilosec-nexium-prevacid/

Jump to this post

Gaviscon is pretty safe. Liquid form works better for some people. I use it. I'm thin, avoid all my triggers for reflux and still have it. Ppis and proton pump inhibitors cause itching and rashes for me (just as well).

REPLY

Years ago I had terrible PVC runs. What cured them (proven on before and after Holter monitors) was Hawthorn 3x a day. Now that I am 85, with afib, some PCVs have returned, but no long runs of 30 or so. Care must be taken adding Hawthorn to your diet because it can act as a beta blocker and slow your heart-you have to slowly try it out. It fits well with my calcium channel blocker, Diltiazem, but I began it very slowly.

REPLY

You need to check with your doctor and pharmacist about drug interactions. I was having runs of PVCs – back then in the 90s, doctors didn't give drugs for this-just said it was okay. I began taking Hawthorn, 3 times a day. It completely got rid of all PVCs, proven by a second Holter monitor test, in which the first had said I had "many." I was free of them until 10 years later, 81 years old and got afib. But I still use Hawthorn-accepted by my cardiologists along with other medications (Diltiazem, Dofetilide, Warfarin.) Hawthorn is a general heart strengthener but you do have to take care with drug interactions, largely by beginning slowly to introduce it.

REPLY

Mine started during the holidays this past year. I’ve had several tests ending with heart cath. I had to have a stent. Wow surprised! Not sure if my PVCS are related but they are just as you described and have started up again the past few weeks. Mine seem to be worse when I’m eating. Is that weird?

REPLY

Alcohol definitely can bring on PVCs.

REPLY

I totally agree Alcohol does affect PVC and arrhythmias

REPLY

Listen to York Cardiology doc on Youtube.

This doc helped me rid myself of palpitations and flippy heart beats.
I already told another group, and I know that these issues can ruin your life!
This doc is really a great guy… so much info.
He said use magnesium taurate and vitamin D together.
Vit D, Magnesium must be taken together.

You must take the right magnesium.
My palpitations stopped after conferring with Dr Gupta from York Cardiology.
He suggested Magnesium TAURATE for people with heart palpitations and Afib.
Sure enough…. I got the brand he stated and I am 98% free of palpitations.

So just FYI… this is the magnesium brand he said to use:
https://amzn.to/2XWVoS8
I get it through Amazon and take daily with Vit D 5000 mg.

Hope this helps anyone out there with these issues.
Ask your doctor, but really I would think ANY doc would understand this.

REPLY

I am 41 years old and had a stress test yesterday. Went 19 minutes on the treadmill and a minute or two after she slowed the treadmill down I had pvc. She said it was the only one on the test. I read that recovery pvcs are the ones you worry about. Otherwise the rest of the test was normal. Echo shows normal except mild thickening of the trileaflet aortic valve. Had several holiter done. First 48 hour showed 100 pvcs and a couple look to be r on t which concerns me. Second 48 hour showed 6 pvcs. Third 24 hour showed 1 pvcs. Some of the pvcs are multifocal. Also had a echo stress test that was normal and 21 day monitor that recorded a couple pvcs and pacs. Had a 30 day moniter where I would start having episodes of pacs that would last for up to 3 hours and for two hours estraight I would have a pac every couple of seconds which felt terrible. I had three or four days on the 30 day monitor this happened and it’s been over a year and have not had a episode since. Still three different ep doctors tell me I have nothing to worry about and that my heart is normal. i Work out regularly and will randomly feel a pvc during exercise and recovery. Should I be concerned and what should I do being that the eps don’t take me seriously

REPLY

I’m 59, diagnosed with pvc’s about 3years ago by primary doctor. I run daily and pvc’s go away while running. During hot weather running I experience racing heart and dizziness. Like fluttering. I woke up a couple nights ago with the same fluttering but only lasted a few minutes. My doctor says I’m fine and hasn’t recommended a cardiologist. I alway feel fine otherwise. Should I be concerned?

REPLY
Please login or register to post a reply.